Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567705
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Charles W. Curtis and Irving Reiner
Title: Methods of representation theory with applications to finite groups and orders, vol. II
Additional book information: John Wiley and Sons, New York, Chicester, Brisbane, Toronto, Singapore, 1987, xv+951 pp., $95.00. ISBN 0-471-88871-0.

References [Enhancements On Off] (What's this?)

[B1] W. Burnside, Theory of groups of finite order, First ed., Cambridge Univ. Press, Cambridge, 1897.

  • W. Burnside, On the reduction of a group of homogeneous linear substitutions of finite order, Acta Math. 28 (1904), no. 1, 369–387. MR 1555007, DOI 10.1007/BF02418392
  • [B3] W. Burnside, On the representation of a group of finite order as an irreducible group of linear substitutions and the direct establishment of the relations between the group-characteristics, Proc. London Math. Soc. (2) 1 (1903), 117-123.

  • W. Burnside, Theory of groups of finite order, Dover Publications, Inc., New York, 1955. 2d ed. MR 0069818
  • [B5] W. Burnside, On groups of order p, Proc. London Math. Soc. (2) 2 (1904), 432-437.

  • Charles W. Curtis and Irving Reiner, Representation theory of finite groups and associative algebras, Pure and Applied Mathematics, Vol. XI, Interscience Publishers (a division of John Wiley & Sons, Inc.), New York-London, 1962. MR 0144979
  • Walter Feit and John G. Thompson, Solvability of groups of odd order, Pacific J. Math. 13 (1963), 775–1029. MR 166261
  • Ferdinand Georg Frobenius, Gesammelte Abhandlungen. Bände I, II, III, Springer-Verlag, Berlin-New York, 1968 (German). Herausgegeben von J.-P. Serre. MR 0235974
  • David M. Goldschmidt, A group theoretic proof of the $p^{a}q^{b}$ theorem for odd primes, Math. Z. 113 (1970), 373–375. MR 276338, DOI 10.1007/BF01110506

  • Review Information:

    Reviewer: Jon F. Carlson
    Journal: Bull. Amer. Math. Soc. 19 (1988), 484-488